Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 188, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 22, 2021, 2:57 AM PDT. It took effect at Aug 22, 2021, 8:45 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 2:57 AM PDT (09:57 UTC)
- In effect from
- Aug 22, 2021, 8:45 AM PDT
- Expired
- Aug 22, 2021, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
093 WHUS76 KSEW 220957 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PDT Sun Aug 22 2021 PZZ131-132-221800- /O.CON.KSEW.SC.Y.0187.000000T0000Z-210822T1800Z/ /O.NEW.KSEW.SC.Y.0188.210822T2200Z-210823T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 11 AM PDT this morning. For the Small Craft Advisory, from 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-221800- /O.CON.KSEW.SC.Y.0187.000000T0000Z-210822T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-221500- /O.CON.KSEW.SC.Y.0187.000000T0000Z-210822T1500Z/ Northern Inland Waters Including The San Juan Islands- 257 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-221500- /O.CON.KSEW.SC.Y.0187.000000T0000Z-210822T1500Z/ Admiralty Inlet- 257 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
162 WHUS76 KSEW 221545 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 845 AM PDT Sun Aug 22 2021 PZZ131-132-222345- /O.CAN.KSEW.SC.Y.0187.000000T0000Z-210822T1800Z/ /O.EXT.KSEW.SC.Y.0188.210822T1545Z-210823T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 845 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 2 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-222345- /O.EXT.KSEW.SC.Y.0187.000000T0000Z-210823T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 845 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
081 WHUS76 KSEW 222151 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 251 PM PDT Sun Aug 22 2021 PZZ170-173-176-230600- /O.CON.KSEW.SC.Y.0187.000000T0000Z-210823T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 251 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-230600- /O.CON.KSEW.SC.Y.0188.000000T0000Z-210823T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 251 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 2 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
564 WHUS76 KSEW 230300 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 800 PM PDT Sun Aug 22 2021 PZZ131-132-230400- /O.CAN.KSEW.SC.Y.0188.000000T0000Z-210823T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 800 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... West winds are below criteria, however, there could be some gusts around 20 knots. $$ PZZ170-173-176-231100- /O.CON.KSEW.SC.Y.0187.000000T0000Z-210823T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 800 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 8:52 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 21, 8:52 PM PDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
852 PM PDT Sat Aug 21 2021
.SYNOPSIS...Dry conditions with lingering clouds expected tonight.
Another upper level low will then drop south across British Columbia
on Sunday, passing just to the north of the area. Drier and warmer
conditions resume early next week, before another weak system
arrives mid to late week.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Quick update this evening
with some light showers or drizzle evident along the I-5 corridor
from central Puget Sound southward through Chehalis and moving to
the east. Otherwise, broken mid-level cloud deck will again expand
and lower area-wide tonight and the remainder of the forecast remains
on track this evening with no additional updates needed. Remainder
of previous short term discussion follows below. Cullen
Models remain consistent with upper low moving eastward this
evening and tonight although it does look like clouds will linger.
Weak ridging very early Sunday will allow for clouds to break up
although not clearing out completely as another upper level trough
will pass north of the area. As such should see high temps a few
degrees warmer than today. This would still only put highs in the
upper 60s to lower 70s for interior locations, so still cool for
this time of year. Still some lingering precip chances, but these
will be mainly from Seattle north...with best chances mainly in
Skagit and Whatcom counties.
Weak upper level ridging will nudge into the region Monday before
flattening out Tuesday. Some incremental warming Monday with highs
generally in the lower 70s for interior lowlands then popping up
into the mid 70s for Tuesday. Again, however, these temps are still
below seasonal normals. 18
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...No changes. Previous
discussion follows. Some split flow enters the picture Wednesday
with the upper level ridge taking a track that leads it deeper
into Canada, leaving W WA to be more affected by an upper level
trough. While no precip is expected with this system, it will keep
temps in check, hovering in the lower to mid 70s in the interior.
Thursday sees a secondary trough move down into the area bringing
the next chance for showers, although deterministic models
disagree on how well this system holds together. Most ensemble
members are not too thrilled about it either, although some do
take notice. NBM suggests at least slight chance PoPs for portions
of the area, mainly north of Everett, and given that this comes
at the tail end of the forecast period, am comfortable leaving
that be at this time. Friday and Saturday look to fall under the
influence of a large ridge building over the Pacific, bringing
temperatures back in line with seasonal norms as highs look to
climb back into the 80s. 18
&&
.AVIATION...Broken mid-level cloud deck remains in place across
the region tonight. With low-level onshore flow strengthening and
a weak front approaching, expect to see more widespread coverage
and lowering of ceilings overnight. Most TAF sites should see a
return of MVFR conditions. A lingering Puget Sound Convergence
Zone may develop near KPAE late overnight and into Sunday morning.
Most terminals will see clouds scatter into the afternoon, though
lingering overcast near remains of PSCZ possible.
KSEA...Broken cloud deck around 4000 ft will again become solid
and lower, with MVFR ceilings expected after 12z. Few light
showers possible but minimal impact expected. A PSCZ is expected
to develop late overnight into Sunday morning but remain north of
both KSEA and KBFI. Ceilings lift to VFR Sunday afternoon.
&&
.MARINE...A weak front will approach the waters from the
northwest, with stronger onshore winds developing this evening and
overnight. Winds have been slow to increase through the Strait of
Juan de Fuca so far, but expect a stronger onshore push late
tonight and into early Sunday so have elected to maintain the
current small craft advisories unchanged with this update.
Rather consistent pattern then settles over the waters for the
start of next week with stronger high pressure remaining well
offshore over the northeastern Pacific with steady northwest winds
over the coastal waters and diurnally driven pushes of stronger
west winds through the Strait of Juan de Fuca. High pressure
remains over the northeastern Pacific through the week,
maintaining northwest winds over the coastal waters. Seas will
remain somewhat choppy over the coastal waters with the persistent
winds, though overall wave heights will be generally small on the
order of 3 to 5 ft after Monday. Cullen
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Sunday for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater 10 To 60 Nm-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 8 AM PDT Sunday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.